[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IP] steroids/bgs


My son, age 17 and pumping, recently had wisdom teeth removed (8/12) and was
placed on steroids to limit swelling.  I had fears of seeing skyrocketing
bg's and questioned the surgeon about it.  He said he didn't think steroids
would effect his bg's.  I knew my father(Type 2) had problems with high bgs
when placed on prednisone for asthma.  Well, the surgeon said I didn't have
to give him the steriods, but then I could see him swelling and I'd be to
blame because I chose not to give them to him.  So he has been taking them
and my fears have been proven.  His bg hasn't been below 200 since 8/12.  We
have done boluses for correction, increased basal rates and nothing gets him
below 200.  He has been as high as 401.  We have changed tubing and
cartridge and site.  Has anyone else had experience with steriods?  The
actual name of the medication is methylprednisolone.  Thankfully he takes
the last pill tomorrow morning.  We were told once he started them he had to
finish the course.  I'm hoping that the bg's will begin dropping soon.  I
just hope he doesn't crash.

Betsy Smith
Insulin Pumpers website http://www.insulin-pumpers.org/
for mail subscription assistance, contact: HELP@insulin-pumpers.org